MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 RT11; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 RT11; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74023273
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka had been performed, the post of a journey art ins bcs std 7-8 rt11 broke.A revision surgery was made to explant the broken implant.The current status of the patient's health is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Per the photo attached, confirmation of a fracture is visible.A medical investigation was conducted and confirms this case reports a revision was performed due to a broken insert post.Per email correspondence, there is no further information available, as consent has not been granted for release of the patient¿s medical history and personal details.Therefore, the clinical root cause of the event cannot be thoroughly assessed.No further medical assessment can be rendered at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Some potential probable causes for this event could include but not limited to traumatic injury, surgical technique, implant failure or design of device.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirm the post fractured from the insert.The lab analysis concluded that the as received tibial insert showed a fractured post with wear and deformation on the posterior surfaces of the fractured post tip.There was also wear and deformation near the base of the post which remained on the tibial insert.Additionally, wear, deformation, and scratching were observed on the articulating surface of the insert.The post tip itself showed damage on the posterior and inferior surfaces and demonstrated potential beach marks on the inferior fracture surface.No material or manufacturing defects were observed in the component during investigation.The clinical/medical investigation concluded that this case reports a revision was performed due to a broken insert post.Per email correspondence, there is no further information available, as consent has not been granted for release of the patient¿s medical history and personal details.Therefore, the clinical root cause of the event cannot be thoroughly assessed.No further medical assessment can be rendered at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Some potential probable causes for this event could include but not limited to traumatic injury, surgical technique, implant failure or design of device.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 7-8 RT11
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11326534
Report Number1020279-2021-01286
Device Sequence Number837978
Product Code JWH
UDI-Device Identifier03596010555298
UDI-Public03596010555298
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/26/2016
Device Model Number74023273
Device Catalogue Number74023273
Device Lot Number06BM14037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer03/15/2021
10/21/2021
Initial Report FDA Received Date02/15/2021
Supplement Report FDA Received Date03/16/2021
10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;